MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. CROSSER CTO RECANALIZATION CATHETER

BARD PERIPHERAL VASCULAR, INC. CROSSER CTO RECANALIZATION CATHETER
Catalog Number CRUS6106
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/16/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer.The lot number for the device was provided.The device history records are currently under review.The device has been returned for evaluation.The investigation is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during treatment in a heavy calcified occlusion procedure beginning in the sfa and extending to the popliteal tibial artery, after approximately three minutes of activation, the recanalization catheter allegedly broke approximately 4cm from the distal tip and detached.It was further reported that during retraction the broken segment secured between the recanalization catheter and the support catheter and was removed without incident.Another recanalization catheter was reportedly used and the procedure was completed.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed with special attention to the raw materials, subassemblies, manufacturing process, and quality control testing.This lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.Visual/microscopic inspection: the crosser sample appeared to be clean.The distal end was examined under magnification (50x) and it was observed that the distal tip was missing from the catheter and was not returned.The core wire remained within the catheter and was measured to be 100.3cm, indicating that 5.7cm of the core wire and distal tip were not returned for evaluation.Outer lumen measured at approximately 100.1cm from strain relief.No anomalies noted for saline hub or transducer handle.No kinks noted.No further testing viable due to sample condition.(i.E detached tip).Functional/performance evaluation: functional/performance evaluation could not be performed due to sample condition.Medical records review: medical records were not provided; therefore, a review could not be performed.Image/photo review: images/photos were not provided; therefore, a review could not be performed.Conclusion: the device was returned.The investigation was confirmed for tip detachment as the device was returned with 5.7cm of the distal tip missing.Per the reported details, the tracking path to the target anatomy was heavily calcified.Therefore, it is possible that patient factors contributed to the reported event.However, the definitive root cause is unknown.Labeling review: the current ifu (instructions for use) states: warnings and precautions: when using the crosser® catheter in tortuous anatomy, the use of a support catheter is recommended to prevent kinking or prolapse of the crosser® catheter tip.Kinking or prolapse of the tip could cause catheter breakage and/or malfunction.Do not exceed 5 minutes of activation time as crosser catheter malfunction may occur.If 5 minutes of activation time is achieved exchange for a second crosser catheter before resetting the crosser generator.Adverse events: as with most percutaneous interventions, potential adverse effects include: bleeding which may require transfusion or surgical intervention, hematoma, perforation, dissection, guidewire entrapment and/or fracture, hypertension/hypotension, infection or fever, allergic reaction, pseudoaneurysm or fistula aneurysm, acute reclosure, thrombosis, ischemic events, distal embolization, excessive contrast load resulting in renal insufficiency or failure, excessive exposure to radiation, stroke/cva, restenosis, repeat catheterization / angioplasty, peripheral artery bypass, amputation, death or other bleeding complications at access site.Set up: back the rigid portion of the catheter out of the end of the hoop, then carefully unsnap the catheter from the hoop with a gentle twisting motion.Set the irrigation system to 0.3ml/sec (18ml/min) and switch irrigation system "on".Allow irrigation to flow for approximately 10-15 seconds to purge all air from the crosser catheter irrigation lumen.Interventional use: advance the guidewire and crosser catheter to the lesion site.Withdraw the guidewire approximately 1cm within the catheter so that the tip of the crosser catheter is the leading edge.Slowly advance the catheter tip through the lesion.Apply steady, constant pressure so the tip of the catheter is engaged to the lesion.Upon successful recanalization of the lesion, advance the guidewire distal to the lesion and then withdraw the crosser s6 catheter.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description

Brand Name
CROSSER CTO RECANALIZATION CATHETER
Common Device Name
RECANALIZATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key6483732
Report Number2020394-2017-00329
Device Sequence Number1198601
Product Code MCW
UDI-Device Identifier10801741125642
UDI-Public(01)10801741125642(17)180828(10)GFAV3380
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K112308
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/28/2018
Device Catalogue NumberCRUS6106
Device Lot NumberGFAV3380
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/29/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/16/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/11/2017
Supplement Report FDA Received Date05/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age80 YR
Patient Weight62